Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Decomposition factors of D-modules on hyperplane configurations in general position

Authors: Tilahun Abebaw and Rikard Bøgvad
Journal: Proc. Amer. Math. Soc. 140 (2012), 2699-2711
MSC (2010): Primary 32C38, 52C35; Secondary 14F10, 32S22
Published electronically: November 28, 2011
MathSciNet review: 2910758
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \alpha _{1},...,\alpha _{m}$ be linear functions on $ \mathbb{C}^{n}$ and $ {X=\mathbb{C}^{n}\setminus V(\alpha )},$ where $ \alpha =\prod _{i=1}^{m}\alpha _{i}$ and $ {V(\alpha )=\{p\in \mathbb{C}^{n}:\alpha (p)=0\}}$. The coordinate ring $ {\mathcal {O}_{X}}=\mathbb{C}[x]_{\alpha }$ of $ {X}$ is a holonomic $ A_{n}$-module, where $ A_{n}$ is the $ n$-th Weyl algebra, and since holonomic $ A_{n}$-modules have finite length, $ {\mathcal {O}_{X}}$ has finite length. We consider a ``twisted'' variant of this $ A_{n}$-module which is also holonomic. Define $ {M_{\alpha }^{\beta }}$ to be the free rank 1 $ \mathbb{C}[x]_{\alpha }$-module on the generator $ \alpha ^{\beta }$ (thought of as a multivalued function), where $ \alpha ^{\beta }=\alpha _{1}^{\beta _{1}}...\alpha _{m}^{\beta _{m}}$ and the multi-index $ \beta =(\beta _{1},...,\beta _{m})\in \mathbb{C}^{m}$. It is straightforward to describe the decomposition factors of $ {M_{\alpha }^{\beta }}$, when the linear functions $ \alpha _{1},...,\alpha _{m}$ define a normal crossing hyperplane configuration, and we use this to give a sufficient criterion on $ \beta $ for the irreducibility of $ {M_{\alpha }^{\beta }}$, in terms of numerical data for a resolution of the singularities of $ V(\alpha ).$

References [Enhancements On Off] (What's this?)

  • 1. Abebaw, T. and Bøgvad, R., Decomposition of D-modules over a hyperplane arrangement in the plane, Arkiv f. Mat., 48, No. 2, 2010, 211-229. MR 2672606
  • 2. Àlvarez Montaner, J., Castro-Jiménez, F. J. and Ucha, J. M., Localization at hyperplane arrangements: combinatorics and D-modules, J. Algebra 316, No. 2, 2007, 662-679. MR 2358608 (2008i:16028)
  • 3. Björk, J.-E., Rings of differential operators, North-Holland Publishing Co., Amsterdam, 1979. MR 549189 (82g:32013)
  • 4. Björk, J.-E., Analytic $ D$-modules and applications, Kluwer Academic Publishers Group, Dordrecht, 1993. MR 1232191 (95f:32014)
  • 5. Coutinho, S. C., A primer of algebraic $ D$-modules, Cambridge University Press, Cambridge, 1995. MR 1356713 (96j:32011)
  • 6. De Concini, C. and Procesi, C., Hyperplane arrangements and box splines, Mich. Math. J. 57 (2008), 201-225. MR 2492449 (2010f:52037)
  • 7. De Concini, C. and Procesi, C., Topics in hyperplane arrangements, polytopes and box-splines, Springer-Verlag, New York, 2011. MR 2722776 (2011m:52036)
  • 8. Fulton, W. and MacPherson, R., A compactification of configuration spaces, Ann. of Math. (2), 139, No. 1, 1994, 183-225. MR 1259368 (95j:14002)
  • 9. Harris, J., Algebraic geometry, Springer-Verlag, New York, 1995. MR 1416564 (97e:14001)
  • 10. Hotta, R., Takeuchi, K. and Tanisaki, T., $ D$-modules, perverse sheaves, and representation theory, Progress in Mathematics, 236, translated from the 1995 Japanese edition by Takeuchi, Birkhäuser Boston Inc., Boston, MA, 2008. MR 2357361 (2008k:32022)
  • 11. Kashiwara, M., Semisimple holonomic D-modules, Topological field theory, primitive forms and related topics (Kyoto, 1996), Progr. Math., 160, pp. 267-271, Birkhäuser Boston, Boston, MA, 1998. MR 1653028 (99m:32013)
  • 12. Mochizuki, T., Asymptotic behaviour of tame harmonic bundles and an application to pure twistor D-modules, Mem. Amer. Math. Soc. 185 (2007), no. 869; Mem. Amer. Math. Soc. 185 (2007), no. 870. MR 2281877 (2007j:32028a); MR 2283665 (2007j:32028b)
  • 13. Orlik, P. and Terao, H., Arrangements of hyperplanes, Grundlehren der Mathematischen Wissenschaften, 300, Springer-Verlag, Berlin, 1992. MR 1217488 (94e:52014)
  • 14. Saito, M., Sturmfels, B. and Takayama, N., Gröbner deformations of hypergeometric differential equations, Springer-Verlag, Berlin, 2000. MR 1734566 (2001i:13036)
  • 15. Khoroshkin, S. and Varchenko, A., Quiver $ D$-modules and homology of local systems over an arrangement of hyperplanes, IMRP Int. Math. Res. Pap., 2006. MR 2282180 (2009d:32030)
  • 16. Stanley, R. P., An introduction to hyperplane arrangements, in Geometric combinatorics, IAS/Park City Math. Ser., 13, pp. 389-496, Amer. Math. Soc., Providence, RI, 2007. MR 2383131
  • 17. Torrelli, T., On meromorphic functions defined by a differential system of order $ 1$, Bull. Soc. Math. France, 132, No. 4, 2004, 591-612. MR 2131905 (2005m:32015)
  • 18. Walther, Uli, Bernstein-Sato polynomial versus cohomology of the Milnor fiber for generic hyperplane arrangements, Compos. Math., 141, No. 1, 2005, 121-145. MR 2099772 (2005k:32030)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32C38, 52C35, 14F10, 32S22

Retrieve articles in all journals with MSC (2010): 32C38, 52C35, 14F10, 32S22

Additional Information

Tilahun Abebaw
Affiliation: Department of Mathematics, Addis Ababa University, Ethiopia – and – Stockholm University, SE-10691 Stockholm, Sweden

Rikard Bøgvad
Affiliation: Department of Mathematics, Stockholm University, SE-10691 Stockholm, Sweden

Keywords: Hyperplane arrangements, D-module theory
Received by editor(s): July 14, 2010
Received by editor(s) in revised form: March 2, 2011
Published electronically: November 28, 2011
Additional Notes: The first author was supported in part by the International Science Program, Uppsala University
Dedicated: Dedicated to the memory of Demissu Gemeda
Communicated by: Lev Borisov
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society